Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 511, NWS Miami, FL

October 29, 2021

NWS Miami, FL issued this special marine warning at Oct 29, 2021, 2:31 AM EDT. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 29, 2021, 2:31 AM EDT (06:31 UTC)
Expired
Oct 29, 2021, 3:15 AM EDT
In force
44 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Miami radar (KAMX), 168 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 6.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1336 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

013 
WHUS52 KMFL 290631
SMWMFL
AMZ670-290715-
/O.NEW.KMFL.MA.W.0511.211029T0631Z-211029T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
231 AM EDT Fri Oct 29 2021

The National Weather Service in Miami has issued a

* Special Marine Warning for...
  Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM...

* Until 315 AM EDT.

* At 230 AM EDT, a severe thunderstorm capable of producing
  waterspouts was located 31 nm east of Ocean Ridge, moving northeast
  at 40 knots.

  HAZARD...Waterspouts and wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Waterspouts can easily overturn boats and create locally 
           hazardous seas. Small craft could be damaged in briefly 
           higher winds and suddenly higher waves.

* The severe thunderstorm will remain over mainly open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

&&

LAT...LON 2657 7903 2636 7906 2631 7908 2650 7970
      2698 7944 2698 7905 2684 7903
TIME...MOT...LOC 0630Z 236DEG 42KT 2658 7947 

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS

$$

RF

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Oct 29, 1:04 AM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Oct 29, 1:04 AM EDT, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
104 AM EDT Fri Oct 29 2021

...06z Aviation Update...

.AVIATION(06Z TAFS)...

Morning convection should clear all terminals by 12z. Westerly
winds will gradually increase through the day and could be gusty
at times with the highest gusts closer to APF. Intermittent low
level cloudiness may continue over most terminals through the
cycle, however, CIGs should remain at or just above the VFR/MVFR
threshold.

&&

.PREV DISCUSSION... (Issued 822 PM EDT Thu Oct 28 2021)

UPDATE...
The frontal boundary was located from about Naples northeast to
Lake Okeechobee early this evening where the line of showers and
thunderstorms are currently located. This line of showers and
thunderstorms will continue to move southeast through rest of
South Florida through rest of the evening hours and should be
moving into the Atlantic waters during the late night hours
tonight. Most of the mid to upper level energy has moved
northeast of the region this evening. This should limit the severe
threat, but still cannot rule out a isolated strong storm during
the evening hours with this line. The primary impacts will be
gusty winds and frequent lightning strikes.

The latest short range models are showing a dry slot working
around the low pressure over the Tennessee Vally that should be
moving into South Florida on Friday. Therefore, the POPs have been
removed for most of the region on Friday, except for a few morning
showers over the east coast metro areas.

Rest of the forecast looks good at this time and no other changes
are planned.

PREV DISCUSSION... (Issued 314 PM EDT Thu Oct 28 2021)

.Possible Strong To Isolated Severe Storms Through Tonight...
.Rough Marine Conditions Early This Weekend Behind Frontal Passage...
.Possible High Surf Conditions West Coast Beaches Friday/Friday Night...

SHORT TERM...
(Rest of Today through Friday)...

Showers and thunderstorms have started to develop this afternoon out
ahead of an approaching cold front. As the cold front gets closer to
the area, shower and thunderstorm activity will continue to increase
from northwest to southeast as the afternoon progresses into
tonight. With plenty of daytime heating taking place out ahead of
the front, there is enough instability to support the possibility
of Strong to isolated severe thunderstorms especially over the
Lake Okeechobee region and portions of the Gulf coast. The
strongest thunderstorms could contain strong to damaging wind
gusts, small hail, and an isolated tornado. Farther to the
southeast, strong to isolated severe thunderstorm development will
still be possible out ahead of the front, however, parameters are
a little bit more marginal due to gradual loss of upper level
support as the best dynamics move off to the northeast. Deep
tropical moisture will continue to move into the region this
afternoon as forecasted PWAT values could exceed 2 inches out
ahead of the approaching front. This will help to contribute to
heavy downpours with the stronger thunderstorms. With heavy
downpours possible as well as multiple thunderstorms moving over
the same area, localized flooding will be a concern over the metro
areas through tonight.

The front should push offshore during the early morning hours on
Friday. A few lingering showers and thunderstorms will be possible
in the morning, however, a drier air mass will gradually push into
the region, and these chances of showers and thunderstorms will
diminsh as the day progresses. As high pressure builds back into the
region, the pressure gradient over South Florida will remain tight.
This will allow for a gusty westerly wind flow throughout the day
on Friday. High temperatures on Friday will generally range from the
lower 80s over the Lake Okeechobee region to the mid to upper 80s
over the east coast metro areas.

LONG TERM...
(This Weekend)...

A trough of low pressure will continue to move eastward from the
Eastern United States into the Atlantic waters. This will allow
for the the surface low over the Tennessee Valley to move eastward
into the Northern Atlantic Waters which in turn will allow for the
wind flow over South Florida to swing from a westerly direction
on Saturday to a northerly direction on Sunday. Therefore, there
will still be some showers around on Saturday over South Florida
but by Sunday the weather will be dry due to the drier air working
into the region from the north.

Highs this weekend will be around 80 except in the upper 70s
around the Lake Okeechobee region. The lows will be in the 60s
except mid to upper 50s west of Lake Okeechobee. The only
exception will be Friday night where the lows will be 60s over
most areas except around 70 east coast metro areas.

(Early To Middle Of Next Week)...
High pressure will build into Southeastern United States for the
early to middle of next week. This will allow for the wind flow to
swing to more of a easterly direction over South Florida. The weather
should remain dry for Monday, but by Tuesday into Wednesday there
should be a few showers affecting the east coast metro areas due
to the increase low level moisture. Therefore, a slight chance of
showers will remain in the forecast for the east coast metro areas
for middle of next week.

Highs will slowly warm up into the mid 80s over South Florida by
middle of next week. The lows will also warm up and should be back
into mid to upper 60s over most areas, except around 70 east coast
metro areas by middle of next week.

MARINE...
As a strong frontal boundary approaches the region this afternoon,
scattered to numerous showers and thunderstorms will develop out
ahead of it. Some of these thunderstorms could be strong to severe
containing strong gusty winds, small hail, and isolated waterspouts.
Winds will continue to increase out of the west southwest this
afternoon into tonight. As the front passes through, strong westerly
winds will continue into Friday and the upcoming weekend. Seas over
the Gulf will rapidly increase through Friday as a westerly swell
develops behind the front. Small Craft Advisories for the Atlantic
and Gulf waters will continue through Friday night. However, they
may need to be extended into the upcoming weekend if the current
forecast trends continue.

BEACHES...
A strong cold front will move through the region later tonight. With
a strong westerly wind flow developing, there will be a high risk of
rip currents across the Gulf Coast beaches through the end of the
week and into the upcoming weekend. The risk of rip currents will
also increase across the east coast beaches into the upcoming
weekend as a northeasterly swell builds over the Atlantic waters.
At the same time, a westerly swell will develop in the Gulf of
Mexico resulting in wave heights potentially reaching 6 feet on
Friday into Friday night across the Collier County beaches. This
will continue to be monitored as a High Surf Advisory may be
needed for this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            71  83  66  82 /  20  30  10   0
West Kendall     70  83  65  82 /  20  30  10   0
Opa-Locka        70  83  65  81 /  20  30  10   0
Homestead        72  83  67  82 /  20  30  10   0
Fort Lauderdale  70  82  65  81 /  20  30   0   0
N Ft Lauderdale  70  82  64  80 /  20  30   0   0
Pembroke Pines   69  83  65  81 /  20  30  10   0
West Palm Beach  68  81  63  80 /  20  30   0   0
Boca Raton       70  82  64  80 /  20  30   0   0
Naples           71  79  67  80 /  30  20  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday evening for FLZ069.

AM...Small Craft Advisory until 8 AM EDT Saturday for AMZ630-650-651-
     670-671.

     Small Craft Advisory until 8 PM EDT this evening for AMZ610.

GM...Small Craft Advisory until 8 AM EDT Saturday for GMZ656-657-676.

&&

Update/Aviation...Frye

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 28, 8:40 PM EDT, 5 hours 51 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
840 PM EDT Thu Oct 28 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
291200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
840 PM EDT Thu Oct 28 2021

...A Few Strong Storms Still Possible Tonight...
...High Risk Of Rip Currents West Coast Beaches...
...Deteriorating Beach/Marine Conditions Tonight Into Early Weekend...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip currents: High Risk of rip currents for the Gulf Coast beaches
of South Florida today.

Thunderstorms: Isolated thunderstorms are still possible over most of
south Florida this evening before ending from west to east through
the overnight hours. The primary impacts will be gusty winds and
frequent lightning strikes from the strongest storms.

Wind: Wind gusts up to 50 mph is possible with the strongest storms
tonight. Outside of the storms, wind of 20 to 25 knots will be
possible over the local waters of South Florida.

Flooding: Localized flooding will be possible across metro portions
of the region through tonight especially locations that receive
repeated bouts of heavy rainfall.

Waves: Seas 5 to 7 feet, with occasional seas to 8 feet, possible
across outer Gulf waters later tonight.

Waterspouts: Waterspouts are possible across all South Florida local
waters with showers and thunderstorms that develop.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Lingering showers and thunderstorms behind a strong frontal passage are
possible Friday. Lightning and wind gusts will be the main hazards,
though overall threat will diminish from west to east throughout the
day Friday.

Hazardous marine conditions stick around into the upcoming weekend.
Additionally, a high risk of rip currents for the Gulf Coast
continues through the first half of the weekend while simultaneously
materializing along the Atlantic coast, especially the Palm Beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

In the hours before

Special weather statement, Oct 29, 12:17 AM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Miami FL
1217 AM EDT Fri Oct 29 2021

FLZ067-068-071-072-168-172-290500-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
1217 AM EDT Fri Oct 29 2021

...A strong thunderstorm will impact portions of Broward and
southeastern Palm Beach Counties through 100 AM EDT...

At 1217 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over East
Toll Gate On Alligator Alley, or 10 miles west of Sunrise, moving
east at 35 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Coral Springs, Pompano
Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield Beach,
Boynton Beach, Delray Beach, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Highland Beach, Ocean Ridge, Lauderhill and
Weston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2600 8060 2636 8050 2656 8005 2607 8010
TIME...MOT...LOC 0417Z 260DEG 32KT 2614 8046

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

AR
Local storm report, Oct 29, 12:54 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1254 AM EDT FRI OCT 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 AM     MARINE TSTM WIND 3 SW KEY BISCAYNE       25.66N 80.19W
10/29/2021  M56 MPH          AMZ630             FL   MESONET

            A THUNDERSTORM WIND GUST OF 48 KNOTS (56
            MPH) WAS RECORDED AT WXFLOW SITE XKBS,
            BISCAYNE BAY LIGHT 20, IN ASSOCIATION WITH A
            LINE OF STORMS MOVING OVER THE AREA.

&&

MOLLEDA
Local storm report, Oct 29, 12:56 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1256 AM EDT FRI OCT 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     MARINE TSTM WIND 4 WNW KEY BISCAYNE      25.70N 80.22W
10/29/2021  M43 MPH          AMZ630             FL   PUBLIC

            A THUNDERSTORM WIND GUST OF 38 KNOTS (43
            MPH) WAS RECORDED AT WXFLOW SITE XDIN,
            DINNER KEY LIGHT, IN ASSOCIATION WITH A LINE
            OF STORMS MOVING OVER THE AREA.

&&

MOLLEDA
Local storm report, Oct 29, 1:08 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
108 AM EDT FRI OCT 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 AM     MARINE TSTM WIND 3 N KEY BISCAYNE        25.73N 80.16W
10/29/2021  M40 MPH          AMZ651             FL   BUOY

            A THUNDERSTORM WIND GUST OF 35 KNOTS (40
            MPH) WAS RECORDED AT NOS SITE VAKF1 IN
            VIRGINIA KEY IN ASSOCIATION WITH A LINE OF
            STORMS MOVING OVER THE AREA.

&&

MOLLEDA
Local storm report, Oct 29, 1:10 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
110 AM EDT FRI OCT 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     MARINE TSTM WIND 5 SSE MIAMI BEACH       25.75N 80.10W
10/29/2021  M47 MPH          AMZ651             FL   MESONET

            A THUNDERSTORM WIND GUST OF 41 KNOTS (47
            MPH) WAS RECORDED AT WXFLOW STATION XGVT
            GOVERNMENT CUT IN ASSOCIATION WITH A LINE OF
            STORMS MOVING OVER THE AREA. HEIGHT OF THE
            ANEMOMETER IS 75 FEET.

&&

MOLLEDA
Local storm report, Oct 29, 1:21 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
121 AM EDT FRI OCT 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 AM     MARINE TSTM WIND 8 SSE KEY BISCAYNE      25.59N 80.10W
10/29/2021  M50 MPH          AMZ651             FL   C-MAN STATION

            A THUNDERSTORM WIND GUST OF 43 KNOTS (50
            MPH) WAS RECORDED AT NOAA C-MAN STATION
            FWYF1 FOWEY ROCKS AS A LINE OF STORMS MOVED
            THROUGH THE AREA. HEIGHT OF THE ANEMOMETER
            IS 144 FEET.

&&

MOLLEDA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 8:06 PM EDTSpecial Weather StatementMFLHendry39 min
Oct 28, 8:10 PM EDTSpecial Weather StatementMFLCollier50 min
Oct 28, 8:36 PM EDTSevere Thunderstorm WarningMFLCollier39 min
Oct 28, 8:42 PM EDTSpecial Marine WarningMFL33 min
Oct 28, 8:48 PM EDTSpecial Weather StatementMFLPalm Beach27 min
Oct 28, 8:52 PM EDTSpecial Marine WarningMFL23 min
Oct 28, 8:53 PM EDTSpecial Weather StatementMFLCollier, Hendry67 min
Oct 28, 9:16 PM EDTSpecial Weather StatementMFLPalm Beach29 min
Oct 28, 9:42 PM EDTSpecial Marine WarningMFL63 min
Oct 28, 10:32 PM EDTSpecial Marine WarningMFL58 min
Oct 28, 10:45 PM EDTSpecial Marine WarningMFL60 min
Oct 28, 11:02 PM EDTSpecial Weather StatementMFLBroward28 min
Oct 29, 12:00 AM EDTSpecial Weather StatementMFLMiami-Dade45 min
Oct 29, 12:17 AM EDTSpecial Weather StatementMFLBroward43 min
Oct 29, 12:25 AM EDTSpecial Marine WarningMFL65 min
Oct 29, 1:01 AM EDTSpecial Marine WarningMFL59 min
Oct 29, 3:39 AM EDTHigh Surf AdvisoryMFLCollier40 hr
Oct 29, 5:42 AM EDTSpecial Marine WarningMFL63 min
Oct 29, 3:36 PM EDTCoastal Flood StatementMFLCollier20 hr

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.